New Jersey, 2012Coastal Flood in New Jersey, December 27, 2012
December 27, 2012 · NWS OKX · 1 event in 1 county or zone
Low pressure taking shape over the Southern Plains and Lower Mississippi Valley on Christmas Day intensified into a nor'easter as it moved into the Tennessee Valley on the 26th, passing just south of Long Island the morning of the 27th and then moving to Nova Scotia on the 28th. This system brought strong east winds to the region the 26th into the morning of 27th, which resulted in 3 to 5 feet…
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure taking shape over the Southern Plains and Lower Mississippi Valley on Christmas Day intensified into a nor'easter as it moved into the Tennessee Valley on the 26th, passing just south of Long Island the morning of the 27th and then moving to Nova Scotia on the 28th. This system brought strong east winds to the region the 26th into the morning of 27th, which resulted in 3 to 5 feet of storm surge and widespread minor to locally moderate coastal flooding along the coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Dec 27, 6:21 AM EST, 39 minutes earlier.
Area forecast discussion, Dec 27, 6:21 AM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
621 AM EST THU DEC 27 2012
.SYNOPSIS...
A STRONG NOR'EASTER WILL TRACK SOUTH OF LONG ISLAND THIS MORNING
AND THEN OUT TO SEA. HIGH PRESSURE RETURNS FRIDAY THROUGH
SATURDAY. INTENSIFYING LOW PRESSURE PASSING TO THE SOUTHEAST WILL
IMPACT THE REGION ON SATURDAY. HIGH PRESSURE WILL RETURN EARLY
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
988 MB LOW JUST SOUTH OF LONG ISLAND AT 11Z. 3 HR PRES FALLS INDICATE
THAT THE LOW WILL TRACK NE TO CAPE COD THIS MORNING
AND THEN OUT TO SEA LATER THIS AFTN AND TONIGHT. PRECIP WILL
CONTINUE AT LIGHT TO OCCASIONALLY MODERATE INTENSITY EARLY THIS
MORNING...AND TAPER OFF FROM S TO N THIS AFTN. KEEPING WINTER
STORM WARNINGS UP FOR ORANGE...PUTNAM AND WESTERN PASSAIC WITH THE
THREAT A WINTRY MIX INCLUDING ADDITIONAL SNOW...SLEET AND FREEZING
RAIN THIS MORNING. COULD HAVE SOME SNOW/SLEET SHOWERS THIS AFTN
ACROSS INTERIOR ZONES AS COLDER AIR WORKS IN AND UPPER TROUGH
SWINGS THROUGH.
HIGHEST WINDS HAVE PASSED AND AFTER A BRIEF RESPITE THIS MORNING
WILL INCREASE OUT OF THE NW AGAIN. SUSTAINED WINDS OF 15 TO 25 MPH
WITH GUSTS 30 TO 40 MPH ARE EXPECTED. HAVE CANCELLED THE REMAINDER
OF THE NPW FOR WINDS AS WE SHOULD REMAIN BELOW ADVSY CRITERIA THIS
AFTN.
HIGH TEMP FORECAST IS TRICKY AND MAY OCCUR THIS MORNING AT SOME
LOCATIONS. TEMPERATURES WILL LIKELY REMAIN NEARLY STEADY THIS
MORNING AND THEN BEGIN TO FALL ONCE THE COLDER AIR BEGINS
FILTERING IN THIS AFTN.
SEE COASTAL FLOOD SECTION FOR IMPACTS FOR THIS MORNINGS HIGH
TIDE...AND HYDROLOGY SECTION FOR IMPACTS FROM RUNOFF.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
WINDS DIMINISH FURTHER TONIGHT AS THE LOW TRACKS FURTHER OUT TO
SEA AND HIGH PRES BUILDS INTO THE AREA. CLEARING SKIES WITH CHILLY
BUT SEASONABLE TEMPS TONIGHT. DRY AND FAIR WEATHER ON FRI WITH
NEAR NORMAL LEVELS...GENERALLY IN THE MID TO UPPER 30S. CLOUDS
BEGIN TO MOVE IN FRI NIGHT AHEAD OF THE NEXT STORM SYSTEM.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
CONFIDENCE IS INCREASING IN A MODERATE TO SIGNIFICANT SNOWFALL FOR
THE REGION ON SATURDAY.
WEAK RIDGING WILL BE EXITING TO THE EAST EARLY SAT AS
DOUBLE-BARRELED LOW PRESSURE BEGINS TO APPROACH FROM THE WEST...
WITH ONE WEAKENING CENTER WEST OF THE CENTRAL APPALACHIANS...AND A
SOUTHERN STREAM LOW MOVING FROM THE GULF COAST TOWARD THE SE COAST.
THE LOW SHOULD EXIT THE SOUTHERN MID ATLANTIC COAST SAT AFTERNOON
AND STRENGTHEN SIGNIFICANTLY SAT NIGHT AS IT PHASES WITH THE NRN
STREAM. EARLIER RUNS OF THE ECMWF INDICATED THAT THIS PHASING WOULD
TAKE PLACE FAR ENOUGH EAST TO LIMIT POTENTIAL FOR SIGNIFICANT SNOW
TO THE FORKS OF LONG ISLAND AT MOST...BUT NOW THE 00Z ECMWF...IN A
SLIGHTLY MORE AMPLIFIED OVERALL PATTERN EXTENDING FROM THE NE
PACIFIC TO THE CONUS...SWINGS THE BOMBING LOW VERY CLOSE TO THE
40N/70W BENCHMARK SAT NIGHT...WITH SIGNIFICANT QPF FROM NYC METRO
EAST. THE 00Z GFS HAS MOVED TOWARD A MORE AMPLIFIED SOLUTION AS
WELL...AND LEAST HALF ITS ENSEMBLE MEMBERS...IN A NOD TO THE 00Z
ECMWF...ARE TRACKING NW OF THE OPERATIONAL RUN AND ARE MORE INTENSE.
THIS YIELDS HIGH CONFIDENCE IN AT LEAST ADVISORY CRITERIA SNOWFALL
OF 3 INCHES OR MORE FOR THE ENTIRE CWA...AND LOW TO MEDIUM
CONFIDENCE IN SIGNIFICANT SNOWFALL FOR LONG ISLAND AND SOUTHERN
CT...WHICH WILL BE HIGHLIGHTED IN HWO.
THIS STORM WILL DEPART TO THE CANADIAN MARITIMES EARLY NEXT WEEK...
LEAVING STRONG NW FLOW IN ITS WAKE. GIVEN THE MORE AMPLIFIED PATTERN
AS FCST BY THE ECMWF AND AN ACCOMPANYING NAO PHASE CHANGE TO
NEGATIVE...HAVE ALSO TRENDED COLDER WITH TEMPS IN THE WAKE OF THIS
STORM FOR EARLY NEXT WEEK.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
***HIGH IMPACT EVENT THRU EARLY THIS MORNING.***
VARYING IFR/MVFR THROUGH 15Z...WITH MVFR/VFR THIS AFTERNOON AS A
STRONG LOW PRESSURE SYSTEM MOVES THROUGH TO THE NORTHEAST.
GUSTY NE WINDS SHIFTING TO A NORTHERLY FLOW BETWEEN 09Z AND
12Z...THEN BECOMING NWLY FOR THE REST OF THE PERIOD. WINDS SHOULD
REMAIN TO THE RIGHT OF 310 MAGNETIC...THOUGH AN OCCASIONAL SHIFT TO
300/310 IS PSBL BETWEEN 20Z AND 00Z.
GUSTS WILL DIMINISH THROUGH 15Z...REMAINING 20-30 KTS. EXPECT GUSTS
TO INCREASE AGAIN FOR THE AFTN...WITH GUSTS BETWEEN 30 AND 40 KTS
PSBL..ESP CLOSE TO THE COAST. LLWS SHOULD NOT BE AN ISSUE AFTER 12Z.
PCPN ALL RAIN EXCEPT KSWF WHERE FZRA WILL PERSIST DURING THE MORNING.
ISO TSTORMS OVER CITY TERMINALS THROUGH 11Z. LIGHT RAIN SHOWERS PSBL
AS WELL THROUGH THE MORNING HOURS...WITH ISO SHOWERS EARLY AFTN.
MOD CONFIDENCE CIGS REMAINING IFR EARLY THIS MORNING...THEN
GRADUALLY IMPROVING.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: CIGS MAY IMPROVE +/- 1 HR THAN IN TAF. SCT
-SHRA PSBL THROUGH THE MORNING. LOW CONFIDENCE VIS DECREASING DOWN
TO IFR.
KJFK FCSTER COMMENTS: CIGS MAY IMPROVE +/- 1 HR THAN IN TAF. SCT
-SHRA PSBL THROUGH THE MORNING. WINDS MAY BE SLOWER TO DIMINISH BY
1-2 HOURS.
KLGA FCSTER COMMENTS: CIGS MAY IMPROVE +/- 1 HR THAN IN TAF. SCT
-SHRA PSBL THROUGH THE MORNING.
KTEB FCSTER COMMENTS: CIGS MAY IMPROVE +/- 1 HR THAN IN TAF. SCT
-SHRA PSBL THROUGH THE MORNING. OCCASIONAL GUSTS BETWEEN 10Z AND 15Z
TO 20 KTS. LOW CONFIDENCE VIS DECREASING DOWN TO IFR.
KHPN FCSTER COMMENTS: CIGS MAY IMPROVE +/- 1 HR THAN IN TAF. SCT
-SHRA PSBL THROUGH THE MORNING.
KISP FCSTER COMMENTS: CIGS MAY IMPROVE +/- 1 HR THAN IN TAF. SCT
-SHRA PSBL THROUGH THE MORNING. LOW CONFIDENCE VIS DECREASING DOWN
TO IFR.
.OUTLOOK FOR 06Z FRIDAY THROUGH SUNDAY...
.THURSDAY NIGHT...VFR WITH NW WINDS AROUND 15 KT WITH GUSTS AROUND
25-30KT.
.FRIDAY...VFR. NW WINDS 15-20 KT WITH 20-30 KT GUSTS SUBSIDING
DURING THE AFTERNOON.
.SATURDAY THROUGH SUNDAY...VFR INITIALLY...THEN MVFR...LOWERING TO
IFR SATURDAY AFTERNOON AS ANOTHER STORM APPROACHES FROM THE SOUTH
AND WEST. LOW CONFIDENCE AT THIS IF PCPN WILL BE RAIN OR SNOW.
GUSTY NW WINDS LIKELY SUNDAY BEHIND THE SYSTEM.
&&
.MARINE...
BUOY NOTE...WINDS AT 44025 ARE OTS UNTIL FURTHER NOTICE.
WINDS WILL BRIEFLY DIMINISH TO SCA OR BELOW THIS MORNING AS LOW
PRESSURE PASSES TO THE SOUTH OF THE REGION. THEN SOLID SCA AND
MARGINAL GALES ON THE OCEAN ARE EXPECTED TO DEVELOP THIS AFTERNOON
WITH A TIGHT PRESSURE GRADIENT DEVELOPS BETWEEN THE DEPARTING STORM
AND HIGH PRES BUILDING IN FROM THE WEST. HIGH OCEAN SEAS WILL
GRADUALLY SUBSIDE THROUGH THE DAY INTO TONIGHT AS A RESULT.
WINDS WILL SLOWLY WEAKEN TONIGHT INTO FRIDAY IN THE WAKE OF THE
DEPARTING LOW...WITH CONDITIONS LIKELY FOLLOWING BELOW SCA LATE
FRIDAY. WINDS WILL DIMINISH FRIDAY NIGHT AS WEAK HIGH PRESSURE
BUILDS.
ANOTHER LOW PRESSURE CENTER WILL PASS TO THE EAST OF THE WATERS
SATURDAY. SCA CONDS ARE LIKELY TO RESUME SAT NIGHT AS OFFSHORE LOW
PRESSURE INTENSIFIES. NW GALES MAY BE POSSIBLE ON THE OCEAN AND
ERN WATERS FROM LATE SAT NIGHT INTO SUNDAY NIGHT. SCA CONDS SHOULD
PERSIST THEREAFTER ON THE OCEAN AS A COLD NW FLOW CONTINUES.
SEAS WILL REMAIN ROUGH THURSDAY NIGHT INTO FRIDAY IN RESPONSE TO
THE STRONG WINDS...AND WILL FOLLOW WAVE WATCH/BUOY CLIMO THIS TIME
FRAME. AGAIN...WAVE WATCH SEEMS TO CAPTURE THE BUILDING SEAS LATER
THIS WEEKEND.
&&
.HYDROLOGY...
AN ADDITIONAL 1/10 TO 1/4 INCH OF LIQUID QPF IS EXPECTED ACROSS
AREA TODAY. THE RAHWAY RIVER AT SPRINGFIELD HAS EXCEEDED ITS MINOR
FLOODING LEVEL. IT IS EXPECTED TO CREST AND FALL BACK WITHIN ITS
BANKS THIS MORNING. OTHER THAN PONDING OF POOR DRAINAGE AND LOW
LYING AREAS WHERE THE PRECIPITATION IS FALLING AS RAIN...NO
ADDITIONAL FLOODING IS ANTICIPATED.
THERE IS A HIGH PROBABILITY OF 1/4 TO 1/2 INCH OF QPF WITH THE
INTENSIFYING OFFSHORE LOW SAT INTO SAT NIGHT...AND A LOW TO MEDIUM
PROBABILITY FOR AMTS DOUBLE THAT...ESPECIALLY ACROSS LONG ISLAND AND
SOUTHERN CT.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES OF 3 TO 6 FT ABOVE NORMAL HAS DEVELOPED EARLY THIS
MORNING IN RESPONSE TO THE STRONG EASTERLY WINDS AHEAD OF
APPROACHING LOW PRESSURE. WITH WINDS SUBSIDING FROM SW TO NE OVER
THE NEXT FEW HOURS THESE SURGE VALUES ARE EXPECTED TO GRADUALLY
SUBSIDE THROUGH THE MORNING HIGH TIDE CYCLE..
2 TO 2 1/2 FT DEPARTURES ARE NEEDED FOR MINOR AND 3 1/2 TO 4 FT FOR
MODERATE FOR THIS MORNING HIGH TIDE.
MODERATE COASTAL FLOODING EXPECTED ACROSS THE SOUTHERN AND EASTERN
BAYS OF LONG ISLAND AND NYC...WHERE WATER WILL HAVE TROUBLE DRAINING
FROM THESE AREAS DESPITE WEAKENING WINDS DUE TO HIGH WAVE ACTION.
ELSEWHERE...WIDESPREAD MINOR COASTAL FLOODING IS EXPECTED DURING
THIS MORNING HIGH TIDE CYCLE.
CONTINUED BEACH EROSION IS LIKELY AS WELL DUE TO HIGH WAVE ACTION
ALONG OCEAN FACING COAST LINES. BREAKERS THIS MORNING ARE LIKELY IN
THE 10 TO 15 FT RANGE...AND WILL SLOWLY SUBSIDE THROUGH THE DAY.
SEE COASTAL FLOOD WATCH FOR ADDITIONAL DETAILS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY FROM 9 AM THIS MORNING TO 1 PM EST THIS
AFTERNOON FOR CTZ009-010.
COASTAL FLOOD ADVISORY UNTIL 11 AM EST THIS MORNING FOR CTZ011-
012.
NY...COASTAL FLOOD WARNING UNTIL NOON EST TODAY FOR NYZ079-081.
WINTER STORM WARNING UNTIL 11 AM EST THIS MORNING FOR NYZ067-
068.
COASTAL FLOOD ADVISORY UNTIL 9 AM EST THIS MORNING FOR NYZ072.
COASTAL FLOOD ADVISORY FROM 9 AM THIS MORNING TO 1 PM EST THIS
AFTERNOON FOR NYZ071-073-078-176-177.
COASTAL FLOOD WARNING UNTIL 10 AM EST THIS MORNING FOR NYZ074-
075-080-178-179.
NJ...WINTER STORM WARNING UNTIL 11 AM EST THIS MORNING FOR NJZ002.
COASTAL FLOOD ADVISORY UNTIL 9 AM EST THIS MORNING FOR NJZ006-
106-108.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST FRIDAY FOR ANZ330-335-338-
340-345.
GALE WARNING UNTIL 5 AM EST FRIDAY FOR ANZ350-353-355.
&&Hazardous weather outlook, Dec 27, 5:52 AM EST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
552 AM EST THU DEC 27 2012
NJZ002-NYZ067-068-281100-
WESTERN PASSAIC-ORANGE-PUTNAM-
552 AM EST THU DEC 27 2012
...WINTER STORM WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ004-103>105-107-NYZ069-070-281100-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-
552 AM EST THU DEC 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ006-106-108-NYZ072-281100-
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
552 AM EST THU DEC 27 2012
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ071-073-176-281100-
SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS-
552 AM EST THU DEC 27 2012
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 PM
EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ074-075-178-281100-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHERN QUEENS-
552 AM EST THU DEC 27 2012
...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ335-338-340-345-281100-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
552 AM EST THU DEC 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ011-012-281100-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
552 AM EST THU DEC 27 2012
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ANOTHER COASTAL STORM MAY IMPACT THE AREA THIS WEEKEND. THERE IS
THE POSSIBILITY FOR WARNING LEVEL SNOWFALL...AN AVERAGE OF 6
INCHES OR MORE...TO ACCUMULATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ009-010-NYZ078-177-281100-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-NORTHWESTERN SUFFOLK-
NORTHERN NASSAU-
552 AM EST THU DEC 27 2012
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 PM
EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ANOTHER COASTAL STORM MAY IMPACT THE AREA THIS WEEKEND. THERE IS
THE POSSIBILITY FOR WARNING LEVEL SNOWFALL...AN AVERAGE OF 6
INCHES OR MORE...TO ACCUMULATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>008-281100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-
552 AM EST THU DEC 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ANOTHER COASTAL STORM MAY IMPACT THE AREA THIS WEEKEND. THERE IS
THE POSSIBILITY FOR WARNING LEVEL SNOWFALL...AN AVERAGE OF 6
INCHES OR MORE...TO ACCUMULATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ080-179-281100-
SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU-
552 AM EST THU DEC 27 2012
...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ANOTHER COASTAL STORM MAY IMPACT THE AREA THIS WEEKEND. THERE IS
THE POSSIBILITY FOR WARNING LEVEL SNOWFALL...AN AVERAGE OF 6
INCHES OR MORE...TO ACCUMULATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ079-081-281100-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
552 AM EST THU DEC 27 2012
...COASTAL FLOOD WARNING IN EFFECT UNTIL NOON EST TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ANOTHER COASTAL STORM MAY IMPACT THE AREA THIS WEEKEND. THERE IS
THE POSSIBILITY FOR WARNING LEVEL SNOWFALL...AN AVERAGE OF 6
INCHES OR MORE...TO ACCUMULATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-281100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
552 AM EST THU DEC 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
GALE FORCE WINDS ARE POSSIBLE WITH ANOTHER COASTAL STORM
POTENTIALLY EFFECTING THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ350-353-355-281100-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
552 AM EST THU DEC 27 2012
...GALE WARNING IN EFFECT UNTIL 5 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
GALE FORCE WINDS ARE POSSIBLE WITH ANOTHER COASTAL STORM
POTENTIALLY EFFECTING THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Local storm report, Dec 27, 6:45 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
645 AM EST THU DEC 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM NON-TSTM WND GST EATONS NECK 40.95N 73.39W
12/26/2012 M60 MPH SUFFOLK NY MESONET
WEATHER FLOW
0903 PM NON-TSTM WND DMG MANHATTAN 40.78N 73.97W
12/26/2012 NEW YORK NY EMERGENCY MNGR
COMPROMISED LIGHT POLE HANGING OVER HARLEM RIVER DRIVE
0903 PM NON-TSTM WND DMG MANHATTAN 40.78N 73.97W
12/26/2012 NEW YORK NY EMERGENCY MNGR
20 FOOT SECTION OF 1 STORY SCAFFOLD COLLAPSE 275
CONVENT AVE.
0915 PM NON-TSTM WND GST 3 E LIDO BEACH 40.59N 73.55W
12/26/2012 M60 MPH NASSAU NY MESONET
MESONET
0941 PM NON-TSTM WND DMG NEWARK 40.72N 74.17W
12/26/2012 ESSEX NJ BROADCAST MEDIA
WIRES DOWN ON ROADWAY MORTON STREET.
0950 PM NON-TSTM WND GST BUOY 44065 40.37N 73.70W
12/26/2012 M58 MPH ANZ355 NY BUOY
BUOY
1040 PM NON-TSTM WND GST 2 WSW ROCKAWAY BEACH 40.56N 73.94W
12/26/2012 M59 MPH ANZ355 NY MESONET
MESONET
1056 PM NON-TSTM WND GST LARCHMONT 40.93N 73.75W
12/26/2012 M60 MPH WESTCHESTER NY MESONET
MESONET
1110 PM NON-TSTM WND GST EATONS NECK 40.95N 73.39W
12/26/2012 M70 MPH SUFFOLK NY MESONET
MESONET
1209 AM NON-TSTM WND DMG COLCHESTER 41.57N 72.33W
12/27/2012 NEW LONDON CT AMATEUR RADIO
TREE DOWN ON POWER LINES
1218 AM NON-TSTM WND GST 2 NNE GLEN COVE 40.90N 73.62W
12/27/2012 M63 MPH NASSAU NY MESONET
MESONET
1235 AM NON-TSTM WND GST 2 WSW FISHERS ISLAND 41.26N 72.03W
12/27/2012 M59 MPH SUFFOLK NY MESONET
MESONET
1245 AM NON-TSTM WND GST BUOY 44039 41.14N 72.66W
12/27/2012 M58 MPH ANZ330 NY BUOY
BUOY
1245 AM NON-TSTM WND GST 4 ENE PLUM ISLAND 41.20N 72.12W
12/27/2012 M68 MPH SUFFOLK NY MESONET
MESONET
&&
DHCoastal Flood, Hudson
- When
- December 27, 7:00 AM EST to 9:00 AM EST
- Where
- Hudson forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.731, -74.076 (the zone’s center; the record gives no point)
Belleville Turnpike (NJ Route 7) was closed from Schuyler Avenue to the S90 railroad track due to tidal flooding of the Hackensack River during the morning high tide on December 27th.
- Coastal Flood
- Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Coastal Flood in Maine, December 27, 2012$44,000 · 2 events
- Winter Weather in South Dakota, December 27 to 28, 201222 events
- Winter Storm in Maine, December 27 to 28, 201217 events
- Winter Storm in Maine, December 27 to 28, 201214 events
- High Surf in Hawaii, December 27 to 31, 201211 events
- Winter Weather in Minnesota, December 27 to 28, 20128 events
- Winter Weather in Iowa, December 27 to 28, 20128 events
- Strong Wind in New Jersey, December 27, 2012$10,000 · 7 events
- Flooding in New Jersey, December 27 to 30, 20126 events
- Strong Wind in Delaware, December 27, 2012$5,000 · 4 events
- High Wind in Rhode Island, December 27, 201253 kt wind · 3 events
- High Wind in West Virginia, December 27, 2012$5,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 427383.